Heroin Affects the Eyes, States ReVIDA® Recovery
June 30, 2023 at 15:09
Wytheville, VA – Heroin is a strong depressant, and when it attaches to the opioid receptors in the brain, the central nervous system is most affected. ReVIDA® Recovery Wytheville is doing its part by providing insight into the different areas of the body that heroin effects. In their latest blog, they discuss what heroin does to the eyes and how to tell if someone has been using heroin.
“Most people are familiar with the standard effects of heroin,” states the ReVIDA® Recovery article. “[When someone uses heroin] there is so much going on within the body that the public is not aware of. The eyes can have a distinct look, and we often refer to this as heroin eyes.”
It’s difficult to hide heroin use and there are always signs to look for. Sometimes the person slurs their speech or nods off without warning. Other times, they may be visibly shaking or lethargic. Heroin use is noticeable because heroin attaches to opioid receptors that directly impact the central nervous system. Once heroin reaches the nervous system, the eyes become affected.
The appearance of heroin eyes can be described as droopy and bloodshot. The pupils will also be pinpoint-sized. There is no way to get rid of this appearance, although over-the-counter drops can help with redness. However, there is no way to treat the droopy effect or the pinpoint pupils.
One of the major concerns with heroin use is the side effects and possible overdose. Some common side effects include respiratory dysfunction, heart problems, arthritis, gastrointestinal distress and diseases, various cancers, and risk of HIV, hepatitis C and B, and skin infections.
An overdose can occur when there is too much heroin in the system for the body to process. This overwhelms the central nervous system, which controls breathing and heart rate regulation. Breathing can slow so much that it stops completely. This leads to damage to the brain and other body systems.
“Heroin is an illegal substance, and it is never regulated by the FDA or any trusted 3rd party sources. It is all too common for heroin to be laced with an unhealthy drug like fentanyl (which is almost 100x more powerful). Dealers will mix fentanyl into heroin to save money and stretch out their inventory. While someone may believe they are taking their normal dose of heroin, they may be taking heroin laced with fentanyl. This can cause the body’s major organs to shut down,” the article states.
For those that have been using heroin regularly for long periods, withdrawal symptoms can present between doses. While not usually life-threatening, heroin withdrawals can be uncomfortable and painful. Depression, anxiety, and insomnia can cause intrusive thoughts and should never be ignored or handled alone.
ReVIDA® Recovery Wytheville has been helping people reclaim their lives from addiction through their trusted treatment program. With locations throughout the Appalachian area, they are able to offer services to those who may not know about their options. They have different treatment options and are proud supporters of using medication-assisted treatment (MAT) as a part of their heroin use disorder program.
Those wanting to know more about ReVIDA® Recovery can visit their website or call them at 423-631-0432. Their representatives are always standing by to answer questions about heroin use disorder, their treatment options, or to schedule an appointment.
For more information about ReVIDA Recovery® Center Wytheville, contact the company here:
ReVIDA Recovery® Center Wytheville
255 Holston Road
Wytheville VA 24382